MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number G3603522
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Paralysis (1997); Spinal Column Injury (2081); Disc Impingement (2655)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with fracture-dislocation at c5; and underwent posterior fixation at c5-c6.At the stage of taking x-ray image, after performing fixation at c5-c6 and wound closure, there was a suspicion that the screw on the right side of c6 had deviated towards the direction of va (vertebral artery).So, a ct scan was performed, and it was confirmed that the screw had deviated towards the direction of va.Mri was also performed and there were no va injury or occlusion found.A revision surgery was performed on the same day and the screw was completely explanted.There was no bleeding and wound closure was continued to be performed.Then, herniation at c5-c6 prolapsed after the operation, and laminoplasty was performed in the revision surgery on (b)(6) 2020.
 
Event or Problem Description
On (b)(6) 2020, the deviated screw (which was implanted at c5-c6 on the right side) and the rod were removed on the same day they were implanted.Additional screw insertion was not performed.On (b)(6) 2020, herniation was found between c5 and c6.Paralysis was observed in the lower limbs.Hence, a revision surgery was performed for the herniation.In the revision surgery, herniation removal and laminoplasty were performed.After that, the paralysis in the patient's lower limbs was resolved and there was no information such as health damage in the patient.
 
Additional Manufacturer Narrative
H10: x-ray review results: an axial ct shows for a posterior cervical spinal instrumentation is performed.Ct localizer indicates this is the c6 level.At the level, cervical pedicle screws have been placed.One of the screws appears in the correct trajectory, the other screw is in the vertebral artery foramen.Additional information: b5, h6, h10 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INFINITY OCCIPITOCERVICAL UPPER THORACIC SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9879480
Report Number1030489-2020-00369
Device Sequence Number525302
Product Code KWP
UDI-Device Identifier00643169542280
UDI-Public00643169542280
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG3603522
Device Lot NumberH5560577
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR